|Lipoatrophy. Change in therapy?
Oct 28, 2002
Sorry for my bad english. I am 38 yo italian guy HIV+ since 1990 and on drugs regiment of Efavirenz+d4T+3TC (Sustiva+Zerit+Epivir) from November 2000. Clinical results are good, as VL is <50 and CD4 cell count over 1000 (33), but in the last few months cholesterol and triglyceride level have increased from previously normal level and I can see lipoatrophy (veins in arms and legs and a reduced tissue from the face) I started a moderated diet to control cholesterol and triglyceride but only cholesterol has disappeared, leaving triglyceride at an average value of 360. Now physician suggest me to take some drug to reduce triglyceride. I read about d4T causing Lipodystrophy/Lipoatrophy and triglyceride abnormal value. I would like to stop as soon as possible wasting fat from face, as I know is not reversible. I would ask a change in therapy such as Triazivir or Lopinavir or at least substitute Zerit with any else (AZT+3TC+Sustiva?) Can you suggest anything? Thank you very much.
Response from Ms. Fields-Gardner
Some of my colleagues suggest that they have not seen a significant improvement with therapy switch. There is some thought that a switch from a therapy that may be associated with lipoatrophy may slow the process.
You may be interested to read of a study published recently that describes a switch from a stavudine (d4T) regimen to an abacavir (Ziagen) regimen (see the link below). They suggest that there are changes in peripheral (arm and leg) fat even though the people who participated did not perceive that there were changes. You may also want to view a comment suggesting some nuances that can influence your view of the results (see second link below).
similar pattern (of body shape changes)
low dose naltrexone
- What Do Ulcers In The Mouth Look Like When U Are Hiv Positive?
- Can You Have Sex With A Hiv Infected Person And Not Become Infected?
- Does Semen Transmit Hiv?
- Are Throat Infection And Ear Infection Signs Of Hiv?
- Can You Get Hepatitis B From Sharing A Drink With Someone?
- Hiv Prevention Shots
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.